MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 411804
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
The end user reported that starter hole of one wafer was off centered.The product was not used by patient.The photographs depicting the issue were received from the end user.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary photograph, video and/or physical sample evaluation: there are photographs associated with this case and in these, the reported defect can be seen.No unused return sample was expected.Batch record revision results: lot 2k00982 was manufactured on 10/08/2022, in ats #2 line, with a total of (b)(4) mkus.The compliance engineer performed a batch record review on 13/oct/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material id 1222278 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction and recorded in br31-144 ver.5.0.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 13/oct/2023, compliance engineer ran a query in database in order to verify the complaints reported for the 2k00982 lot for the malfunction code ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)¿ and as result, no additional type 2 complaints were identified during this search.Historical nonconformance review: on 13/oct/2023, compliance engineer ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction code ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)¿for the lot number 2k00982 and as result, no nonconformance / capa (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction, the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: process instruction (pi) ¿adhesive disc alignment¿: ¿ frequency: continuous visual inspection ¿ sample quantity: all manufactured units ¿ acceptance criteria: accept = 0 | reject = 1 pi31-144 sec 8.1 process instruction (pi) ¿collar concentricity¿: ¿ frequency: 48 samples per shift (6 samples per hour) ¿ sample quantity: 6 samples per hour ¿ acceptance criteria: accept = 0 | reject = 1 defect rate analysis: there have only been 1 defective parts confirmed to date from a lot size of 152900 products.This represents a defect rate of only 0.001%, which is well within an appropriate aql for this defect which should be 0.25% based on our (b)(4) ver.24.0.In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an aql of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted aql level for this type of failure mode or defect.Conclusions: the review of the batch record for lot 2k00982 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)¿.No additional complaints were reported for lot affected related to the malfunction code ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)¿.Based on this, no negative trend was identified.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17496522
Report Number9618003-2023-00783
Device Sequence Number12356108
Product Code EXE
UDI-Device Identifier00768455187041
UDI-Public00768455187041
Combination Product (Y/N)N
Initial Reporter StateIL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number411804
Device Lot Number2K00982
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer10/14/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown